I answered an email from a reader yesterday who was surprised her husband was experiencing cramps after starting Revlimid.
I shared with her that I believe cramping is probably the most common side effect from using Revlimid. It certainly is a continuing battle for me. Sometimes my hands, but more often my shins and feet cramp nightly.
And for some reason, almost always my right leg and foot. Weird, right? It rarely happens during the day. Almost always at night/early am.
It must have something to do with less blood going to my legs when I’m lying down.
Anyway, I suggested drinking a lot of tonic water with quinine. I use diet. Not a lot of sodium or artificial sweetener (Splenda). Sort of an acquired taste, a bit bitter, like beer.
But like beer, I love it now!
I also take a potassium supplement daily. And finally, I suggested taking Tums–I use less expensive, generic brands–which also seem to help. If I’m cramping, I pop a couple of those. Doesn’t help prevent them, though. Out of my system by early am.
Come to think about it, that may be another reason why I cramp in the early morning: Quinine and antacids are out of my system by then.
I also take a lot of extra magnesium. And rubbing magnesium oil on my shin and feet really helps when I’m cramping. I do that, get up, go to the bathroom, maybe take a couple of antacids and head back to bed.
If it’s 5:30 or 6 am, I may just get up and write. I never cramp sitting at my keyboard!
During my 7 days off, cramping usually stops by third day. Starts-up again right away when I start taking capsules at the beginning of the next, 21 day cycle–even at as low a dose as 10 mg. But all side effects are worse at higher doses, that’s for sure!
Constipation is also an issue for me–especially since I also take oxycodone for bone pain–and it helps my peripheral neuropathy, too. But I handle that with a comprehensive program I will be glad to share with you in a few days.
Feel good, keep smiling and hand me the tonic water!